Flood, Alachua
- When
- August 1, 5:00 PM EST to 6:00 PM EST
- Where
- Alachua County, Gainesville
- Reported by
- NEWSPAPER
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
Signficant street and highway flooding.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 1, 1:30 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU AUG 1 2002 UPPER LOW NOW OFF SE GA COAST DRIFTING EAST. THUNDERSTORMS HAVE ERUPTED OVER W AND S PART OF AREA AS HEATING HAS INCREASED DUE TO CLOUD COVER PARTIALLY ERODING. MODELS SHOW UPPER LOW TO ELONGATE INTO A TROUGH WHICH DRIFTS SOUTH INTO N FL ON FRIDAY. UPPER RIDGE WILL BUILD INTO BAHAMAS ON SATURDAY WHICH WILL NUDGE TROUGH BACK NORTH IN S GA WHILE LARGER STRONGER RIDGE BUILDS NORTH OF AREA. WILL CONTINUE WITH SCATTERED TO LIKELY POPS WITH DAYTIME TEMPERATURES A TAD BELOW NORMAL DUE TO EXPECTED CLOUDS AND RAIN. SURFACE FLOW BECOMES ONSHORE FRIDAY AS WEAK LOW/TROUGH MOVES SW INTO GULF. WILL GO AT OR ABOVE MOS POPS. MOS TEMPERATURES LOOK GOOD. MARINE...SOUTH TO SOUTHEAST FLOW WILL DEVELOP OVER AREA AS SURFACE LOW MOVES W INTO GULF. NO HEADLINES. PRELIM CCF... AMG TT 072/089 072/088 073 04353 SSI TT 075/086 075/086 075 04454 JAX TT 072/088 072/088 073 04565 SGJ TT 073/088 074/089 074 04565 GNV TT 072/087 072/088 073 04565 OCF TT 072/088 073/089 073 04565 .JAX... .GA...NONE. .FL...NONE. MZ/AS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EDT THU AUG 1 2002 ...NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AND PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH. RAIN WILL BE HEAVY AT TIMES IN THUNDERSTORM ACTIVITY...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. ISOLATED STRONG TO SEVERE THUNDERSTORMS...WITH WIND GUSTS OVER 50 MPH AND LARGE HAIL ARE ALSO POSSIBLE. WINDS OF THIS INTENSITY ARE CAPABLE OF UPROOTING SMALL TREES AND OVERTURNING SHEDS AND SMALL STRUCTURES. ALTHOUGH MOST STORMS WILL BE BELOW SEVERE WEATHER CRITERIA...SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVER SOUTHEAST GEORGIA EARLY THIS AFTERNOON AND SPREAD SOUTHWARD INTO NORTHEAST FLORIDA BY LATE AFTERNOON...AND CONTINUE FOR MUCH OF TONIGHT. STORM MOTION WILL GENERALLY BE TO THE SOUTHEAST AT 10 TO 15 MPH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Signficant street and highway flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311787.